MAUDE Adverse Event Report: SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST

SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST
Catalog Number 03.613.001
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.No patient involvement.It is unknown when event occurred.Device is an instrument and is not implanted/explanted.A review of the device history records has been completed.Manufacturing location: (b)(6) manufacturing date: (b)(6) 2005 no non-conformance records were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition subject device has been received and is currently in the evaluation process.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a prong on the end of a drill/tap and screw guide was discovered bent in a set.This was found outside of the operating room and does not involve a patient or procedure.The age of the device is unknown but it has been in use for approximately 4 years.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis a product investigation was performed.It was reported that a prong on the end of a drill/tap and screw guide was discovered bent in a set.This was found outside of the operating room and does not involve a patient or procedure.The returned drill/tap and screw guide with post was found to have a slightly bent prong.Additionally the position pin was found to be bent.The remainder of the device is in good condition.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already bent.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The bent instrument is likely related to application of off axis forces.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL/TAP AND SCREW GUIDE WITH POST
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6194718
Report Number3003875359-2016-10657
Device Sequence Number10910002
Product Code FZX
UDI-Device Identifier10705034714547
UDI-Public(01)10705034714547(10)1407390
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.001
Device Lot Number1407390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1